MAUDE Adverse Event Report: BARD REYNOSA S.A. DE C.V. -9617592 GROSHONG NXT; PERIPHERALLY INSERTED CENTRAL CATHETER

BARD REYNOSA S.A. DE C.V. -9617592 GROSHONG NXT; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that liquid leaks during use (currently unknown where it is leaking from).
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr dual lumen groshong catheter.Usage residues were observed throughout the sample.A longitudinally aligned split was observed between the 38cm and 39cm depth markings.The split occurred within a longitudinally aligned impression.A matching, parallel impression was also observed.An attempt to infuse water through the sample using a 12ml syringe revealed the white lumen to be patent to infusion and aspiration with no observed leaks.The red lumen was patent to infusion; however, a spraying leak was observed at the split site.Tensile weakness, material necking and discoloration were observed in the vicinity of the split during manual manipulation.Following longitudinal bisection of the catheter in the vicinity of the split, microscopic inspection of the inside surface revealed the internal damage to be more extensive than the external damage.Longitudinal scoring marks were observed leading into the fracture site from both directions.The fracture features, tensile weakness, and internal abrasions were consistent with damage caused by friction between the catheter wall and the inlaid metal stylet.Such damage may occur if the stylet is not wetted prior to removal and if the catheter is pinched/constrained during stylet manipulation or removal.

Brand Name
GROSHONG NXT
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22446109
Report Number3006260740-2025-04598
Device Sequence Number15597927
Product Code LJS
UDI-Device Identifier00801741035449
UDI-Public(01)00801741035449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7957505
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown